advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Metairie, Louisiana, USA:

My 26 year old son was diagnosed 2 years ago with Type 1 diabetes. He had a blood sugar value over 500. When very young, he had bronchial asthma which was treated with hydrocortisone injections. Not long ago, I heard on my local news that steroids had been linked to diabetes. Do you have any information on this?

Answer:

Steroids in prolonged high dosage can cause diabetes which is usually temporary and resolves when the drugs are stopped. I am certain that there is no association with steroids in the case of your son's diabetes.

KJR

DTQ-20000320215456
Original posting 30 May 2000
Posted to Other Medications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.